Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 299, NWS Louisville, KY

June 9, 2011Clinton County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 9, 2011, 1:22 PM CDT for Clinton County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 1:22 PM CDT (18:22 UTC)
Expired
Jun 9, 2011, 1:45 PM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clinton County, KY

The radar

The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS53 KLMK 091822
SVRLMK
KYC053-091845-
/O.NEW.KLMK.SV.W.0299.110609T1822Z-110609T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 PM CDT

* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARLOW...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ALBANY...
  MARLOW AND WAGO...
  SNOW...
  CARTWRIGHT AND UPCHURCH...
  NORA AND SAVAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH NOT ONLY HAIL AND HIGH WINDS 
POTENTIALLY...BUT ALSO EXCESSIVE HEAVY RAIN AND CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3680 8524 3681 8524 3686 8518 3684 8512
      3685 8509 3682 8503 3677 8501 3670 8502
      3667 8500 3665 8500 3662 8504 3662 8509
TIME...MOT...LOC 1822Z 327DEG 7KT 3679 8511
WIND...HAIL 60MPH 1.00IN

$$

AL
2 follow-up statements
583 
WWUS53 KLMK 091835
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM CDT THU JUN 9 2011

KYC053-091845-
/O.CON.KLMK.SV.W.0299.000000T0000Z-110609T1845Z/
CLINTON KY-
135 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN CLINTON COUNTY...

AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUMBERLAND 
CITY...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL WAS REPORTED WITH THIS 
STORM.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CUMBERLAND CITY AND NARVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN LOUISVILLE. OR CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3685 8519 3686 8518 3684 8512 3685 8508
      3682 8503 3677 8501 3674 8501 3672 8502
      3672 8514
TIME...MOT...LOC 1835Z 262DEG 4KT 3680 8508
WIND...HAIL 60MPH 0.88IN

$$

AL
421 
WWUS53 KLMK 091846
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM CDT THU JUN 9 2011

KYC053-091856-
/O.EXP.KLMK.SV.W.0299.000000T0000Z-110609T1845Z/
CLINTON KY-
146 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOSTLY MOVED 
OUT OF THE COUNTY. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE 
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS 
LIGHTNING.

TO REPORT ANY DAMAGING WINDS OR LARGE HAIL FROM THE STORM TO THE 
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3685 8519 3686 8518 3684 8512 3685 8508
      3682 8503 3677 8501 3674 8501 3672 8502
      3672 8514
TIME...MOT...LOC 1835Z 262DEG 4KT 3680 8508

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:09 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 9, 12:09 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 PM EDT THU JUN 9 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

ONCE AGAIN MADE SLIGHT TWEAKS TO GRIDS TO MATCH OBS...BUT IN GENERAL
FORECAST ON TRACK. KEPT POPS MAXED OUT OVER SOUTHERN INDIANA AND
BLUEGRASS AND SILENT OVER THE SW CWA. OUTFLOW BOUNDARY CURRENTLY
OVER THE CWA WILL PROVIDE FOCUS FOR SOME STORMS THIS
AFTERNOON...ALONG WITH ADDITIONAL BOUNDARIES COMING FROM STORMS
FIRING OFF AHEAD OF THE FRONT DROPPING DOWN. HIGH TEMPERATURES WILL
BE IN THE MID 90S SOUTHWEST CWA AND WILL DEPEND UP NORTH AND EAST ON
WHAT TIME CONVECTION FIRES OFF...FOR NOW WENT LOWER WITH HIGHS IN
THE LOWER 90S.

.SHORT TERM (TODAY AND TONIGHT)...

A COLD FRONT STRETCHING ROUGHLY FROM DETROIT TO KANSAS CITY AT 06Z
THIS MORNING WILL DROP SOUTH INTO THE OHIO VALLEY THIS EVENING AND
INTO KENTUCKY TONIGHT. UPPER RIDGING OVER THE LMK CWA WILL STILL BE
PRESENT BUT NOT QUITE AS STRONG TODAY.

PRECIPITABLE WATER AMOUNTS THIS AFTERNOON AND TONIGHT LOOK TO BE IN
THE 1.2 TO 1.5 INCH RANGE WHICH IS ON THE LOW SIDE OF NORMAL FOR
THIS TIME OF YEAR...AND SOME CAPPING IS EVIDENT AROUND 700HPA IN
SOUNDING PROGS. NEVERTHELESS THERE WILL BE DECENT MID-LEVEL LAPSE
RATES AND GOOD SURFACE BASED INSTABILITY SO WIDELY SCATTERED
CONVECTION IS STILL EXPECTED TODAY.  WET BULB ZERO HEIGHTS UP AROUND
10 TO 11 THOUSAND FEET SUGGEST THAT SEVERE SIZED HAIL IS NOT LIKELY
BUT THAT SOME SMALL HAIL COULD STILL BE FOUND IN THE MORE ROBUST
STORMS. THERE WILL BE SOME DRY AIR AT MID LEVELS TO HELP WITH
POSSIBLE GUSTY WINDS HOWEVER WIND SPEEDS ALOFT WILL BE EXTREMELY
LIGHT SO THE CHANCE OF SEVERE WIND GUSTS IS ALSO RATHER LOW.

THE TIMING OF ANY CONVECTION IS SOMEWHAT CHALLENGING. EARLIER RUNS
OF THE HRRR CLEARLY SHOWED STORMS GOING UP ALONG THE MCS OUTFLOW
BOUNDARY AS IT DOVE SOUTH ACROSS INDIANA AND OHIO THIS
MORNING...BRINGING SCATTERED STORMS TO THE OHIO RIVER BY LATE
MORNING. MORE RECENT RUNS OF THE HRRR HAVE BACKED AWAY FROM THAT
SOLUTION BUT REGIONAL RADAR LOOPS OVER THE PAST FEW HOURS HAVE BEEN
SHOWING THAT STORMS HAVE INDEED BEEN DEVELOPING ALONG THE GUST FRONT
AS IT PUSHES TOWARDS INDIANAPOLIS. ANY STORMS THAT MAKE IT AS FAR
SOUTH AS SOUTHERN INDIANA WILL BE WEAKENING AND VERY WIDELY
SCATTERED...HOWEVER WITH THE SMALL CHANCE OF SOMETHING MAKING IT
INTO THE NORTHERN CWA LATE THIS MORNING WILL REFRAIN FROM
RESTRICTING POPS TO THE AFTERNOON HOURS. REGARDLESS OF TIMING POPS
WILL BE SMALL TODAY AND THIS EVENING IN THE NORTH...AND WILL LEAVE
MOST OF SOUTHERN KENTUCKY DRY TODAY AND TONIGHT. WILL HANG ON TO A
SMALL POP IN THE LAKE CUMBERLAND REGION WITH THE ENHANCED TOPOGRAPHY
THERE POSSIBLY ASSISTING SOME UPDRAFTS TO DEVELOP INTO SMALL STORMS.

IT WILL BE ANOTHER HOT DAY WITH EVERYONE SEEING 90S ONCE AGAIN. LOWS
TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S.

.LONG TERM (FRIDAY - WEDNESDAY)...

FOR FRIDAY THE STALLED FRONTAL BOUNDARY ACROSS THE NORTHERN FORECAST
AREA WILL LIFT BACK TO THE NORTH AS A WARM FRONT. THE LOW PRESSURE
SYSTEM ASSOCIATED WITH THIS FRONT WILL TRACK ACROSS NORTHERN
ILLINOIS AND INDIANA AND ACROSS THE GREAT LAKES THROUGH SATURDAY
NIGHT. THIS SYSTEM WILL FINALLY DRAG A COLD FRONT THROUGH THE LOWER
OHIO VALLEY SATURDAY NIGHT-SUNDAY MORNING.

ON FRIDAY THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE ACROSS
SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...CLOSER TO THE FRONT.
SOME UNCERTAINTY REMAINS AS TO HOW MUCH OF THE AREA WILL SEE RAIN.
IF THE FRONT MOVES FAR ENOUGH NORTH EARLY IN THE DAY THE FORECAST
AREA MAY REMAIN DRY THROUGH THE DAYTIME. THE BETTER CHANCE FOR
SHOWERS AND STORMS WILL BE ON SATURDAY AS THE COLD FRONT APPROACHES
FROM THE NORTHWEST. COVERAGE STILL LOOKS TO BE SCATTERED IN NATURE
HOWEVER AS THE LOW WILL BE WELL TO OUR NORTHEAST WHEN THE FRONT
MOVES THROUGH. ON SUNDAY CHANCES FOR PRECIPITATION WILL BE BEST
ACROSS SOUTH CENTRAL KENTUCKY AS THE COLD FRONT WILL HAVE MOVED INTO
TENNESSEE BY THIS TIME FRAME.

IN THE WAKE OF THE COLD FRONT THE UPPER LEVEL FLOW WILL TRANSITION
TO NORTHWESTERLY MONDAY AND MORE ZONAL BY MIDWEEK. WE WILL SEE OFF AND
ON CHANCES FOR SHOWERS AND THUNDERSTORMS AS MULTIPLE SHORTWAVES
EMBEDDED IN THE FLOW CROSS THE OHIO VALLEY. WITH THE TIMING OF THESE
SYSTEMS BEING DIFFICULT...WILL CONTINUE TO MENTION SLIGHT CHANCE TO
CHANCE POPS ACROSS THE AREA THROUGH THIS TIME FRAME.

TEMPERATURES WILL TOP OUT IN THE LOWER 90S FRIDAY AND SATURDAY. IN
THE WAKE OF THE COLD FRONT WE WILL SEE A BIT OF A COOL DOWN SUNDAY
AND MONDAY WITH HIGHS IN THE MID TO UPPER 80S EXPECTED. TEMPS WILL
RISE A BIT AGAIN TOWARD MID WEEK WITH HIGHS IN THE UPPER 80S TO
AROUND 90.

&&

.AVIATION (18Z TAF ISSUANCE)...

SCATTERED CU FIELD DEVELOPING AT THIS TIME. HAVE VERY ISOLATED
STORMS POPPING THROUGH THIS FIELD...AND BOUNDARIES FROM THESE STORMS
WILL COMBINE WITH THE LARGER OUTFLOW BOUNDARY FROM EARLY TO DEVELOP
NEW STORMS THE REST OF THE AFTERNOON. NO ENOUGH CONFIDENCE TO PUT IN
PREVAILING TS AT THIS POINT...BUT HAVE EITHER CB GROUPS OR VCTS AT
KSDF AND KLEX. AFTER THE ONE CELL JUST SOUTH OF KBWG NOW MOVES
EAST...EXPECT THEM TO STAY DRY REST OF AFTERNOON.

WINDS WILL GO NEARLY CALM TONIGHT UNDER MOSTLY CLEAR SKIES AS
AFTERNOON CONVECTION DISSIPATES. LIKELY WILL SEE SOME MVFR VSBY'S
AFTER MIDNIGHT...WITH WORSE CONDITIONS POSSIBLE IN LOCATIONS THAT
RECEIVE GOOD RAINFALL TODAY.

EXPECT DEVELOPMENT AGAIN TOMORROW AS FRONTAL BOUNDARY NEAR REGION
COMBINES WITH JUST ENOUGH MOISTURE FOR A CU FIELD AND ADDITIONAL
AFTERNOON STORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........RJS
SHORT TERM.....13
LONG TERM......EER
AVIATION.......RJS
Hazardous weather outlook, Jun 9, 10:47 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EDT THU JUN 9 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-065>067-077-
078-081-082-101600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1147 AM EDT THU JUN 9 2011 /1047 AM CDT THU JUN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH. THIS AFTERNOON
AND EARLY THIS EVENING A FEW OF THE STRONGER STORMS COULD PRODUCE
BRIEF SMALL HAIL AND WIND GUSTS TO 40 MPH...ESPECIALLY ALONG AND
NORTH OF INTERSTATE 64.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH SUNDAY AS A
FRONTAL BOUNDARY APPROACHES THE REGION AND FINALLY PUSHES THROUGH
SATURDAY NIGHT TO SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE
MONDAY THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES DROP ACROSS
THE LOWER OHIO VALLEY REGION.

ANY THUNDERSTORMS FROM FRIDAY ON WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ061>064-070>076-101600-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
1047 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES WILL RETURN FRIDAY THROUGH SUNDAY AS A
FRONTAL BOUNDARY APPROACHES THE REGION AND FINALLY PUSHES THROUGH
SATURDAY NIGHT TO SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE
MONDAY THROUGH WEDNESDAY AS UPPER LEVEL DISTURBANCES DROP ACROSS
THE LOWER OHIO VALLEY REGION.

ANY THUNDERSTORMS FROM FRIDAY ON WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 12:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
138 PM EDT THU JUN 9 2011

KYZ081-082-091830-
CLINTON-CUMBERLAND-
1238 PM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBANY TO 10 MILES
SOUTH OF BURKESVILLE...AND MOVING EAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ALBANY...
  UPCHURCH...
  SHIPLEY...
  CANNONS MILL AND CARTWRIGHT...
  SAVAGE AND NORA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3672 8545 3679 8502 3677 8501 3670 8502
      3667 8500 3662 8500 3662 8533 3661 8543
TIME...MOT...LOC 1738Z 277DEG 6KT 3669 8513 3665 8533

RS
Special weather statement, Jun 9, 1:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT THU JUN 9 2011

KYZ062-071-074-091830-
BARREN-EDMONSON-WARREN-
106 PM CDT THU JUN 9 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
MOUNT VICTOR TO THREE SPRINGS...AND MOVING EAST AT 5 TO 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  CRESTMOOR...
  HYDRO AND PONDSVILLE...
  ALVATON...
  BERRY STORE AND GREENHILL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 48.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3681 8643 3693 8658 3720 8610 3701 8594
      3691 8617 3693 8618 3693 8621 3691 8622
      3691 8623 3689 8624 3690 8627 3685 8631
      3681 8641
TIME...MOT...LOC 1806Z 256DEG 9KT 3695 8620 3690 8644

RS
Special weather statement, Jun 9, 1:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 PM EDT THU JUN 9 2011

KYZ064-076-091845-
GREEN-METCALFE-
116 PM CDT THU JUN 9 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF EDMONTON...AND MOVING EAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LITTLE BARREN...
  PIERCE...
  LILETOWN AND GRAB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3724 8559 3704 8552 3704 8571 3714 8574
TIME...MOT...LOC 1816Z 256DEG 6KT 3712 8565

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:38 PM CDTSpecial Weather StatementLMKClinton52 min
Jun 9, 1:06 PM CDTSpecial Weather StatementLMKWarren24 min
Jun 9, 1:16 PM CDTSpecial Weather StatementLMKMetcalfe29 min
Jun 9, 1:26 PM CDTSpecial Weather StatementLMKBoyle34 min
Jun 9, 1:45 PM CDTSpecial Weather StatementLMKAdair30 min
Jun 9, 1:52 PM CDTSpecial Weather StatementLMKLincoln23 min
Jun 9, 2:14 PM CDTSpecial Weather StatementLMKTaylor31 min
Jun 9, 2:16 PM CDTSpecial Weather StatementLMKAdair29 min
Jun 9, 2:40 PM CDTSpecial Weather StatementLMKCasey50 min
Jun 9, 2:48 PM CDTSevere Thunderstorm WarningLMKCasey27 min
Jun 9, 3:11 PM CDTSpecial Weather StatementLMKBoyle34 min
Jun 9, 3:21 PM CDTSpecial Weather StatementLMKLincoln24 min
Jun 9, 3:25 PM CDTSpecial Weather StatementLMKCumberland35 min
Jun 9, 3:41 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe27 min
Jun 9, 6:44 PM CDTSpecial Weather StatementLMKWarren31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.